Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Rapid heart rate, diarrhea, dry mouth, loss of appetite, dry heaves and chills. High pulse and BP. Food poisoning?

Hello. I have been to my doctor a lot. Starting on dec 11 th I woke around 2 am with funny sensation then rapid heart rate , diarrhea , dry heaves, shakes and chills. Thought it was food poisoning . Husband help get my heart rate down. Then few weeks later same thing. Called doctor made appt. she ran blood and took bp and pulse . Both were high. She prescribed metoprolol 12mg a day. Helped with heart rate. Started to get worse. Loss of appetite , dry mouth, headaches, runny diarrhea, chills, very tired. Went back more test. Came back with Epstein Barre Virus. Rest and fluids. Not diabetic, no anemia. Ok. Then this past weekend diarrhea was very runny. Still not much of appetite and tiredness. Went back to doctor. She said let s treat it as food poisoning. Prescribed ciprofloxacin and metronidazole both 500 mg. metronidazole made my throat burn and my dry mouth worse. Stopped taking, continued with ciprofloxacin until yesterday. When my sister told they were to strong and to stop taking because both were making mouth very dry. Doing a little better today still little dry mouth. Only taking metoprolol and lomotil for diarrhea. Which what ER prescribed for diarrhea. Went there because thought I was dehydrated. Could you please help me find some answers. I want diarrhea, tiredness, dry mouth to stop and increase my appetite .
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  428
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

From the information provided, the possible causes are :-

* "Nervous" diarrhea :- this occurs due to episodic extreme anxiety of acute panic reactions, both of which have symptoms similar to those of yours.
Anti-anxiety + anti-depressant drug + a Beta-blocker, such as Metoprolol will be very effective.

* Intestinal infections:- particularly, due to H.pylori or C.difficile. An appropriate, specific treatment of these infections, along with anti-acidity drugs, will be very effective.

* A rare condition, called Carcinoid Syndrome, mimics your symptoms.

Consult your doctor and apprise him of my opinion/recommendations. I am certain that he will agree with me, order required tests, and- based on the reports- will prescribe suitable treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE all doctors- engaged in social service- to render sound advice to the FREE queries.

Fond regards and have a nice day

Dr. Rakesh Karanwal
Answered: Fri, 22 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor